Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

September 8, 2021Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 8, 2021, 1:38 AM CDT for Sequoyah County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2021, 1:38 AM CDT (06:38 UTC)
Expired
Sep 8, 2021, 2:15 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
50

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS84 KTSA 080638
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Wed Sep 8 2021
 
OKZ068-070-072-080715-
Muskogee OK-Sequoyah OK-Cherokee OK-
138 AM CDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of northwestern
Sequoyah, south central Cherokee and southeastern Muskogee Counties
through 215 AM CDT...

At 138 AM CDT, Doppler radar indicated a strong thunderstorm over
Pumpkin Center, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Marble City...
Braggs...                         Cookson...
Greenleaf State Park...           Pumpkin Center...
Lake Tenkiller State Park...      Box...

This includes Interstate 40 in Oklahoma between mile markers 280 and
296.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3560 9476 3545 9502 3546 9504 3545 9506
      3543 9508 3541 9508 3535 9519 3562 9533
      3582 9506
TIME...MOT...LOC 0638Z 316DEG 20KT 3569 9510 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 8, 12:32 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 8, 12:32 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1232 AM CDT Wed Sep 8 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A cold front is making its way through the region at this time. At
the time of writing (approximately 0530Z), radar indicated the
cold front just arriving at KTUL and KRVS with a wind shift from
the north expected soon. Further south, very isolated activity
was bubbling up across E OK and NW AR. Some of this activity may
affect a few terminals (with the exception of KBVO, KTUL, and
KRVS) overnight but confidence remains low. Opted to keep VCSH
wording though a rumble of thunder or two is not totally out of
the question. Ceilings are rising and skies are clearing quickly
behind the front. SKC conditions are expected by mid morning once
the cold front exits the area. With the exception of shower
activity that may drop vis very briefly below 5SM, expect VFR
conditions to prevail.

The rest of the day will see occasionally gusty north winds for
most terminals with gusts nearing 20kts at times. Skies are
expected to remain clear as dry air continues to filter into the
area. Winds are expected to drop off considerably after sunset.

Snider

&&

.PREV DISCUSSION... /Issued 958 PM CDT Tue Sep 7 2021/

DISCUSSION...
A cold front is entering northeast Oklahoma at this time, and will
push southeast across the area overnight. Scattered showers and
thunderstorms will likely continue to fester overnight in the
vicinity of the front, but the severe weather threat appears to
have ended. Have made a few changes to pops between now and 06Z,
with the rest of the forecast looking good at this time.

Update on the way.

PREV DISCUSSION... /Issued 642 PM CDT Tue Sep 7 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A cold front is expected to push southeast into Northeast Oklahoma
this evening and across Eastern Oklahoma and Northwest Arkansas
overnight tonight. Near the front...isolated to widely scattered
convection will be possible for parts of Northeast Oklahoma this
evening. Mid evening into tonight...mainly isolated to widely
scattered showers are possible near/behind the front over the
CWA. The greater potential looks to be near KBVO and will carry a
tempo group for timing of convection. Scattered to broken mid/high
clouds are forecast with the front and precip overnight while
surface winds become northerly behind the front. Early to mid
morning Wednesday...skies are expected to clear from north to
south and remain mostly clear through the day with north to
northeast winds. VFR conditions are forecast through the TAF
period.

PREV DISCUSSION... /Issued 203 PM CDT Tue Sep 7 2021/

DISCUSSION...
The big story for the week ahead continues to be the heat, with a
"cold" front tonight only expected to bring a very brief respite.
In the near term, concerns are centered around the approaching
front and what is expected to be a broken line of showers and
storms forecast to develop along it this evening and into the
overnight. A few strong to marginally severe thunderstorms across
primarily northeast Oklahoma during the early to mid evening
remain a possibility, with winds being the most likely severe
threat given the high instability and fairly weak wind fields. The
front will push southward overnight, allowing the shower and
thunderstorm potential to expand into southeast Oklahoma early
tomorrow morning, although the strong to severe storm threat
should be drastically diminished. Temperatures behind the front
tomorrow will be closer to normal values in most areas. That's
what suffices for a "cold" front at this point.

After the cooler temperatures tomorrow, the afternoon mercury
seemingly has nowhere to go but up, as the upper level ridging
currently over the western United States builds eastward into the
Southern Plains through the weekend. Thankfully, low level
moisture should remain scant enough to preclude the necessity for
any heat headlines, leaving us with the eastern Oklahoma and
western Arkansas version of a "dry heat". Saturday remains likely
to be the hottest day of the period, with ensembles supporting a
low level temperature axis setting up along and north of I-44 in
concert with a strong westerly component to the low level flow.
Given how dry things have been lately in this same area, we may
see a localized uptick in the fire weather concerns with triple
digit highs and relative humidities under 30 percent.

Moving into next week, the upper level ridge flattens, bringing
cooler but still above normal temperatures and low chances for
rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  62  93  66 /   0   0   0   0
FSM   90  62  91  65 /   0   0   0   0
MLC   87  60  90  64 /   0   0   0   0
BVO   87  59  91  62 /   0   0   0   0
FYV   85  56  87  60 /   0   0   0   0
BYV   84  58  86  60 /   0   0   0   0
MKO   86  59  88  63 /   0   0   0   0
MIO   86  58  88  61 /   0   0   0   0
F10   88  60  92  63 /   0   0   0   0
HHW   89  63  90  64 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....21
Hazardous weather outlook, Sep 7, 5:13 PM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Tue Sep 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Tue Sep 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
    AREA...Northeast Oklahoma.
    ONSET...Around 7 pm.

DISCUSSION...
A limited risk of severe storms exists this evening across
northeast Oklahoma, mainly north of Interstate 44. Damaging wind
gusts are the primary threat, but this threat will likely remain
fairly isolated.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
Much above normal temperatures will prevail most days, but
humidity values will remain low.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 8, 1:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Wed Sep 8 2021

OKZ068-070-072-080715-
Muskogee OK-Sequoyah OK-Cherokee OK-
138 AM CDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of northwestern
Sequoyah, south central Cherokee and southeastern Muskogee Counties
through 215 AM CDT...

At 138 AM CDT, Doppler radar indicated a strong thunderstorm over
Pumpkin Center, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Marble City...
Braggs...                         Cookson...
Greenleaf State Park...           Pumpkin Center...
Lake Tenkiller State Park...      Box...

This includes Interstate 40 in Oklahoma between mile markers 280 and
296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3560 9476 3545 9502 3546 9504 3545 9506
      3543 9508 3541 9508 3535 9519 3562 9533
      3582 9506
TIME...MOT...LOC 0638Z 316DEG 20KT 3569 9510

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:04 PM CDTSevere Thunderstorm WarningTSANowata, Washington23 min
Sep 8, 2:15 AM CDTSpecial Weather StatementTSAHaskell30 min
Sep 8, 2:45 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Sequoyah30 min
Sep 8, 3:14 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore31 min
Sep 8, 3:44 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pittsburg, Pushmataha31 min
Sep 8, 4:11 AM CDTSpecial Weather StatementTSAPushmataha49 min
Sep 8, 4:56 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha3 hr
Sep 8, 5:05 AM CDTSpecial Weather StatementTSAChoctaw40 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.